Flood, Eastern Interior
- When
- December 6, 12:45 PM AST
- Where
- Eastern Interior forecast zone
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
A bridge collapsed at Barrio Espino, Sector El Flaco, km 12 in the San Lorenzo municipality.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
A bridge collapsed at Barrio Espino, Sector El Flaco, km 12 in the San Lorenzo municipality.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Dec 6, 12:01 PM AST, 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1201 PM AST SAT DEC 6 2003 GENERAL FORECAST LEFT UNCHANGED...HOWEVER MAJOR CHANGES TO THE COASTAL WATERS FORECAST TO BRING IN A SOUTH TO SOUTHEAST SWELL AS A RESULT OF TS ODETTE...ESPECIALLY ACROSS THE MONA PASSAGE. ADDITIONAL MODIFICATION WILL BE MADE IN THE COASTAL GRIDS DURING FOR THE 4 PM PACKAGE. HSA TO CONTINUE FOR THE ATLANTIC COASTAL SECTIONS BUT WILL LIKELY BE DROPPED LATER THIS AFTERNOON. THIS WILL INTENSIFY AN ALREADY DANGEROUS SITUATION AS THE RIVERS ALONG THE SOUTH COAST ARE VERY FLASHY AND RAINFALL WILL NOT BE ALLOWED TO EXIT IN TO THE OCEAN WHICH WILL RESULT IN A PILING UP OF WATER ALONG THE RIVERS FORCING RIVERS OUT OF THEIR BANKS. THE SOUTHEAST SECTIONS OF PUERTO RICO ARE UNDER FLASH FLOOD WARNINGS AND WILL CONTINUE TO DO SO AS HEAVY SHOWERS CONTINUE TO MOVE ACROSS THE AREA. TIRADO 250 AM DISCUSSION... 00Z SOUNDING VERY WET ALTHOUGH SOME CONTAMINATION WITH THE RAINFALL AT THE TIME OF RELEASE COULD OCCUR. A PRECIPITABLE WATER VALUE OF 2.23 WAS MEASURED. IR SATELLITE IMAGERY DEPICT AN AREA OF CONVECTION ASSOCIATED TO THE CENTER OF ODETTE AND ANOTHER TO THE RIGHT WHICH IS THE ONE LIKELY TO AFFECT PUERTO RICO. DOPPLER RADAR SHOWED A HUGE AREA OF PRECIPITATION EXTENDING SOUTH OF EASTERN HISPANIOLA THROUGH THE MONA PASSAGE...WESTERN PUERTO RICO AND INTO THE ATLANTIC. HOWEVER...BESIDE SPOTTY AREAS OF HEAVY RAIN...MOST OF THE PRECIPITATION WAS NOTED TO BE LIGHT TO MODERATE. AN AREA OF SHOWERS FORMING SOUTHEAST OF PUERTO RICO WILL BE AFFECTING THE SOUTHEAST AND SOUTH COAST THE REST OF THE EARLY MORNING HOURS. THESE MAY BRING MORE SIGNIFICANT RAINFALL TO THESE SECTORS. GUIDANCE STILL SUGGEST A PERSISTENT WET SCENARIO DURING THE WEEKEND WITH A WORSENING TREND SATURDAY THROUGH SUNDAY. NOT MUCH TO ADD AT THIS TIME SINCE ALMOST EVERYTHING HAVE BEEN TOLD. SJU... .PR...FFA ZONES PRZ001>004-006-007-009>011 UNTIL 06/1530Z. HSA ALL NORTHWEST THROUGH NORTHEAST FACING COASTS. SCA AMZ710...720 AND PARTS OF AMZ730 AND 740. .VI...HSA ALL NORTHWEST THROUGH NORTHEAST FACING COASTS...EXCEPT ST CROIX. SCA AMZ710...720 AND PARTS OF AMZ730. EQUIPMENT...NO PROBLEMS.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST SAT DEC 6 2003 PRZ001>013-AMZ710>750-062200- 600 AM AST SAT DEC 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A BROAD AREA OF STRONG THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM ODETTE IS EXPECTED TO MOVE ACROSS PUERTO RICO THIS AFTERNOON AND TONIGHT. VERY HEAVY RAINFALL WOULD PRODUCE WIDESPREAD FLASH FLOODING THROUGH AT LEAST THROUGH SUNDAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH AT LEAST 10 PM TONIGHT. VERY HEAVY RAIN...STRONG GUSTY WINDS...INTENSE CLOUD TO GROUND LIGHTNING AND FLASH FLOODING ARE ANTICIPATED. PEOPLE IN PUERTO RICO SHOULD BE ALERT ON THIS DANGEROUS WEATHER CONDITIONS AND BE PREPARED IN CASE FLASH FLOODS ARE OBSERVED OR A FLASH FLOOD WARNING IS ISSUE. SPOTTER ACTIVATED TODAY. .SUNDAY THROUGH THURSDAY...THE BROAD AREA OF THUNDERSTORMS WILL CONTINUE SUNDAY AND MONDAY CONTINUING THE THREAT FOR WIDESPREAD FLASH FLOODING ACROSS PUERTO RICO. BY SUNDAY...SOILS SHOULD BE SATURATED POSING A THREAT FOR MUD SLIDES OVER AREAS OF STEEP TERRAIN AND MORE FLASH FLOODING. PEOPLE IN PUERTO RICO SHOULD BE ALERT ON THIS DANGEROUS WEATHER CONDITIONS AND BE PREPARED IN CASE FLASH FLOODS ARE OBSERVED OR A FLASH FLOOD WARNING IS ISSUE. VIZ001-002-AMZ720-730-062200- 600 AM AST SAT DEC 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT..SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INLAND ACROSS THE SOUTHERN COASTS OF THE U.S. VIRGIN ISLANDS THROUGH TONIGHT. LOCALIZED HEAVY RAIN IS POSSIBLE WITH MINOR FLOODING OF STREETS...CREEKS...GUTS...POOR DRAINAGE AND LOW LYING AREAS. CLOUD TO GROUND LIGHTNING AND STRONG GUSTY WINDS WILL OCCUR WITHIN THUNDERSTORMS. NO WIDESPREAD FLOODING IS EXPECTED THROUGH THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AND MONDAY. .SUNDAY THROUGH THURSDAY...A COLD FRONT LOCATED ACROSS HAITI EXTENDING NORTHEAST INTO THE ATLANTIC WILL PUSH TROPICAL STORM ODETTE AND THE ASSOCIATED AREA OF STRONG THUNDERSTORMS TOWARDS THE U.S. VIRGIN ELANDS SUNDAY AND MONDAY. THIS CONDITIONS COULD PRODUCE HEAVY RAIN CONDUCIVE TO FLASH FLOODING OVER THE U.S. VIRGIN ISLANDS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2003Every state in 2003This day in weather historyWarnings in Puerto Rico, December 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5327446.